Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Anyone with bad insomnia after a long mirtazapine taper? Please!


[ec...]

Recommended Posts

[ec...]

 

View Profile Personal Message (Online)

 

Anyone got bad insomnia after a long reneron taper? Please!

« on: August 13, 2020, 12:45:19 pm »

QuoteModifyRemove

Anyone got bad insomnia after a long remeron-mirtazapine taper?

 

Mine lasted 26 months, now I'm two months of.

 

Yes I am a little obsessed about this...I know!

 

Please reassure me! I need support!

Link to comment
Share on other sites

coming off of any AD's can mess with sleep as your serotonin needs to rebalance ...serotonin is a precursor to your body own melatonin.

 

What I found helpful for awhile was hydroxyzine (its an antihistamine) and some melatonin. Eventually i stopped the hydroxyzine, then was able to stop the melatonin too. I now fall asleep and stay asleep. i have the odd night where its disrupted, but I'm still healing. If I wake I am able to go back to sleep.

 

No electronics a of couple hrs before bed, low lights, lavender on my pillow..basic sleep hygiene practices.

 

I found insomnia to be rough but then realized I could somewhat function if I had to in spite of it. this helped me not get anxious about it, which in turn helped me to settle to sleep easier.

 

Sleep will return. some days I have such a hard time waking I feel I'm in a coma.  ;)

Link to comment
Share on other sites

What I found helpful for awhile was hydroxyzine (its an antihistamine) and some melatonin.

Normally I would make these recommendations myself, although I always add that I don't recommend they be taken regularly but rather for occasional relief when it's getting too much. 2-3 times per month rather than 2-3 times per week so you don't become dependent and they remain effective interventions. Also, don't take more than 1mg of melatonin and ideally take less. Many people take doses around 3mg and (unsurprisingly, to me) it doesn't work well, so they give up on it, when if they had tried 0.3mg they might have had a good experience because the optimal dose is around that. Less is more with melatonin.

 

Here, I think an antihistamine is probably a bad idea. Hydroxyzine induces sleep by binding to the H1 Histamine receptor site. Mirtazapine binds even stronger at the same H1 receptor site which is why it's often used as a sleep aid and why Mary is experiencing insomnia as a withdrawal symptom. In the same way that we shouldn't touch a GABA(A) agonist in benzo withdrawal because these receptors are downregulated, I would avoid antihistamines in mirtazapine withdrawal so that the H1 receptors upregulate. This is totally based upon theory; I don't have personal experience. However, I am sure that the theory is sound and I would advise strongly against using an antihistamine for sleep in this case.

Link to comment
Share on other sites

[ec...]

Thank you both!

 

My post presentation is so ugly...I apologise.

 

I will not go the anti-histamine way...effectively with mirt being an histamine antagonist.

 

I truely appreciate your suggestions.

 

I am a terrorised with trying anything...What a lovely illness nothing can help but time...

 

Setbacks with everything...

 

Maybe magnesium and melatonin...

 

But yoga nidra first.

 

 

Link to comment
Share on other sites

Hello,

 

I stopped taking 45mg Mirtazapine in 2 months after long-term use. From the first cut I had insomnia that worsened when I left the last pill. I assure you improvement.

 

I was about to reestablish, in fact I went to the doctor but in the end I did not reestablish and now I appreciate it. Now I sleep between 5 and 6 hours. For zero hour nights, melatonin helped me only took it occasionally and get out of bed even though the body was exhausted and put on a meditation or relaxation whatever it is that helps pass the time.

 

I know it is very desperate, but pass the days as you can, it will improve and your sleep will recover.

 

I hope you can feel better soon.

Link to comment
Share on other sites

Everyone's experience with AD's is different so this can be tricky (especially in conjunction with benzo WD because it also causes insomnia). I stopped taking 15mg of Mirtaz because it stopped helping with the benzo WD symptoms and my sleep. I have "insomnia" now in the sense that I only get maybe 5-6 hours of sleep every night, but I do think that over time it will improve. It's just hard to say if it's the Mirtaz in my case or the benzo WD since they both share that symptom. I'm more inclined to blame it on benzo WD because I've stopped Mirtaz at least 3-4 times and never had WD symptoms.
Link to comment
Share on other sites

×
×
  • Create New...